High Wind, El Paso
- When
- June 19, 5:00 PM MST to 6:00 PM MST
- Where
- El Paso forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- NWS Employee
An NWS Employee reported a peak gust of 60 mph located 3 miles northwest of Fort Bliss.
A deep, late-season upper trough was moving across the Rockies with a strong surface low located over far Southeastern Colorado providing a tight pressure gradient across the region.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A deep, late-season upper trough was moving across the Rockies with a strong surface low located over far Southeastern Colorado providing a tight pressure gradient across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 19, 1:30 PM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT SUN JUN 19 2011
.SYNOPSIS...
THE DEEP PACIFIC TROUGH THAT BROUGHT WINDY CONDITIONS SUNDAY WILL
PASS OVER THE REGION TONIGHT AND SLOWLY EXIT MONDAY. THIS WILL
KEEP WINDS BREEZY OVERNIGHT AND ALLOW FOR MODERATLY WINDY
CONDITIONS TO RETURN AGAIN MONDAY. TEMPERATURES WILL REMAIN WARM
BUT DROP BELOW THE TRIPLE-DIGIT MARK ACROSS THE LOWLANDS FOR MONDAY
THROUGH WEDNESDAY. HIGH PRESSURE RETURNS OVER THE SOUTHWEST BY MID
WEEK. WINDS WILL LIGHTEN TUESDAY AND REMAIN SO THROUGH THE REST
OF THE WEEK. THAT SAME HIGH PRESSURE WILL KEEP THE REGION DRY WITH
MOSTLY CLEAR SKIES. THIS ALSO ALLOWS FOR A RETURN OF HOT
CONDITIONS WITH TEMPERATURES BACK ABOVE 100 DEGREES BEGINNING
THURSDAY THROUGH NEXT WEEKEND.
&&
.DISCUSSION...
A DEEP LATE-SEASON TROUGH IS SWINGING THOUGH THE WESTERN U.S. THIS
EVENING AND WILL SLOWLY EXIT ACROSS THE ROCKIES MONDAY. THIS HAS
BROUGHT STRONG SOUTHWESTERLY WINDS ALOFT OVER THE FORECAST AREA AS
A DEEP SURFACE LOW FORMS OVER SE COLORADO. THE RESULT IS HOT...DRY
...AND WINDY CONDITIONS. WINDS FOR MOST AREAS WILL DROP DOWN TO
THE BREEZY CATEGORY AN HOUR OR TWO AFTER SUNDOWN DUE TO A LOSS OF
DEEP MIXING...BUT REMAIN UP THROUGH THE NIGHT AS THE SYSTEM
PASSES. HOWEVER EAST SLOP LOCATIONS ARE EXPECTED TO STAY WINDY
THROUGH THE NIGHT KEEPING MIN TEMPERATURES ELEVATED TOMORROW
MORNING.
MONDAY THE UPPER TROUGH WILL CROSS THE ROCKIES BY MIDDAY AS THE
SURFACE LOW ALSO SHIFTS NE INTO NEBRASKA. PRESSURE GRADIENTS WILL
LOOSEN BUT WITH HIGH PRESSURE PRESSING IN FROM THE WEST WIND WILL
REMAIN BREEZY TO MILDLY WINDY. A DROP IN HEIGHTS AND A WESTERLY
TURN IN THE WIND WILL ALLOW TEMPERATURES TO DROP 5-8 DEGREES AND
BACK INTO THE 90S BEHIND THE SYSTEM MONDAY THROUGH WEDNESDAY.
VERY DRY AIR WILL REMAIN OVER THE REGION KEEPING SKIES CLEAR.
BROAD HIGH PRESSURE AT THE SURFACE WILL EASE IN FROM THE NORTH AND
SIGNIFICANTLY SLACKEN WINDS FOR THE REST OF THE WEEK. AFTER A
SHORT PERIOD OF SUB-TRIPLE-DIGIT HEAT MON THROUGH WED IT APPEARS
THAT THE HEAT IS BACK BY THURSDAY THROUGH THE WEEKEND AS HIGH
PRESSURE SETTLES OVERHEAD.
THE GFS MODEL SUGGEST SOME LOW-LEVEL MOISTURE CREEPING IN FROM THE
EAST ON WEDNESDAY THANKS IN PART TO A THERMAL TROUGH OVER THE
SOUTHWEST DESERTS. THE DEWPOINT FIELD SUGGEST A WEAK DRYLINE
CUTTING THROUGH THE CWFA THURSDAY AFTERNOON. IT LOOKS LIKE WE WILL
SEE SOME CUMULUS CLOUDS...IF NOT A FEW BUILDUPS EAST OF THE RIO
GRANDE ON THURSDAY...BUT STORMS STILL LOOK DOUBTFUL HIGH PRESSURE
ALOFT ALLOWS NO TRIGGERS OTHER THAN HEAT AND OROGRAPHICS TO WORK
ON THIS SFC-BASED LIMITED MOISTURE. IT APPEARS THIS MOISTURE IS
FLUSHED BACK EAST QUICKLY BY FRIDAY AFTERNOON.
14-BIRD
&&
.AVIATION...VALID 20/00Z-21/00Z.
VFR CONDTS WILL GENERALLY CONTINUE THROUGH THE PERIOD...WITH
SCT080-140 SCT200-250 AGL. OCNL AREAS FU SFC TO 8K AGL ESPLY WEST OF
OF A DMN-SVC LINE. SFC WINDS TIL 011Z 25028G45KT ISOLD AREAS
G50+KT MAINLY EAST OF LOCAL MOUNTAINS AND LCL VSBY <3SM BLDU.
WINDS AFT 11Z 28017G27KT. MOGR THERMAL TURBC SFC TO 8K AGL 16Z-24Z
WITH OCNL MDT TO SVR TURBC OVR NR MTNS TIL 185Z THEN OCNL MDT.
TEMPS ARN 5-10 DEG F ABV NORMAL IMPLY CHECK THE DENSITY ALTITUDE
BEFORE DEPARTURE.
20-NOVLAN
&&
.DISCUSSION...
RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING
FOR NEW MEXICO ZONES. HIGH PRESSURE ALOFT REMAINS OVER NORTHERN
MEXICO AND MOST OF TEXAS WITH AN UPPER LEVEL TROUGH OVER THE GREAT
BASIN. THIS TROUGH WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES
LATER SUNDAY AND MONDAY PRODUCING CRITICAL FIRE WEATHER WINDS AND
HUMIDITIES OVER MOST OF THE AREA WHICH IS EXPERIENCE EXTREME FIRE
DANGER. WINDS WILL BE 15 TO 20 MPH STRONGER ON SUNDAY OVER
SATURDAY. TEMPS WILL CONTINUE 5 TO 10 DEG F ABOVE NORMAL WITH
CONTINUED POOR OVER NIGHT RH RECOVERY IN MOST AREAS THIS WEEKEND.
THERE ARE SOME INDICATIONS THAT A LITTLE MOISTURE WILL MOVE IN
FROM THE EAST LATER NEXT WEEK BUT HIGH PRESSURE ALOFT WILL MAKE IT
DIFFICULT FOR THUNDERSTORMS TO FORM. MIN RH VALUES WILL STAY IN
THE SINGLE DIGITS MOST MOST AREAS SATURDAY AND SUNDAY AND AROUND
12% IN THE SACRAMENTOS. HAINES VALUES WILL BE 6 WEST AND 5 EAST OF
THE RIO GRANDE SATURDAY AFTERNOON AND 5 WEST 6 EAST ON SUNDAY.
20 NOVLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 80 98 76 96 74 / 0 0 0 0 0
SIERRA BLANCA TX 66 94 62 92 63 / 0 0 0 0 0
LAS CRUCES 71 97 67 95 68 / 0 0 0 0 0
ALAMOGORDO 66 94 62 92 63 / 0 0 0 0 0
CLOUDCROFT 45 76 45 74 46 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 66 95 62 93 63 / 0 0 0 0 0
SILVER CITY 55 87 52 86 53 / 0 0 0 0 0
DEMING 67 97 63 95 64 / 0 0 0 0 0
LORDSBURG 66 96 62 96 63 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>113.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ022>025-030>032.
TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
&&
14/20HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT SUN JUN 19 2011 NMZ022>025-030>032-TXZ055-056-201745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS THIS AFTERNOON. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. BLOWING DUST IS EXPECTED TO SIGNIFICANTLY REDUCE VISIBILITIES OVER SOME AREAS. FIRE DANGER WILL BE EXTREME. WINDS WILL DIMINISH TO BREEZY MOST AREAS LATE THIS EVENING BUT ARE EXPECTED TO REMAIN WINDY OVER EAST SLOPE LOCATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO MILDLY WINDY CONDITIONS WILL CONTINUE MONDAY AS SUNDAY'S UPPER TROUGH SLOWLY EXITS THE REGION. MODERATE MOISTURE MAY MOVE IN FROM THE EAST OVER LOCATION EAST OF THE RIO GRANDE ON WEDNESDAY AND THURSDAY. THIS COULD MEAN ISOLATED THUNDERSTORMS FOR OTERO AND HUDSPETH COUNTIES ON WEDNESDAY...AND ALL AREAS EAST OF THE RIO GRANDE ON THURSDAY. AT THIS TIME THE ODDS FOR THIS OCCURRENCE IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
1 high wind. Local standard time, as filed.
An NWS Employee reported a peak gust of 60 mph located 3 miles northwest of Fort Bliss.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324854.